Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Product integration-collocation methods for noncompact integral operator equations

Authors: G. A. Chandler and I. G. Graham
Journal: Math. Comp. 50 (1988), 125-138
MSC: Primary 65R20
MathSciNet review: 917821
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss the numerical solution of a class of second-kind integral equations in which the integral operator is not compact. Such equations arise, for example, when boundary integral methods are applied to potential problems in a two-dimensional domain with corners in the boundary. We are able to prove the optimal orders of convergence for the usual collocation and product integration methods on graded meshes, provided some simple modifications are made to the underlying basis functions. These are sufficient to ensure stability, but do not damage the rate of convergence. Numerical experiments show that such modifications are necessary in certain circumstances.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20

Retrieve articles in all journals with MSC: 65R20

Additional Information

Keywords: Second-kind integral equations, product integration, boundary integral equations, collocation
Article copyright: © Copyright 1988 American Mathematical Society